Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 70, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 30, 2010, 3:29 AM CST for Walker County, Winston County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2010, 3:29 AM CST (09:29 UTC)
- Expired
- Nov 30, 2010, 4:15 AM CST
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 87 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 11:41 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 540 m²/s²
- 0-3 km storm-relative helicity
- 634 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
092
WFUS54 KBMX 300929
TORBMX
ALC127-133-301015-
/O.NEW.KBMX.TO.W.0070.101130T0929Z-101130T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 AM CST TUE NOV 30 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
WALKER COUNTY IN CENTRAL ALABAMA...
SOUTHEASTERN WINSTON COUNTY IN NORTHWEST ALABAMA...
* UNTIL 415 AM CST
* AT 327 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED NEAR BERRY...OR 12 MILES EAST OF FAYETTE...AND MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
CORDOVA...JASPER...ARLEY...OAKMAN...PARRISH...BELOIT...LYNNS
PARK...ROCKY HOLLOW...SIPSEY AND CURRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3394 8710 3392 8708 3389 8708 3389 8699
3384 8696 3380 8696 3361 8742 3369 8742
3369 8753 3387 8753 3387 8756 3419 8711
TIME...MOT...LOC 0929Z 228DEG 42KT 3367 8760
$$
17/KLAWS1 follow-up statement
798
WWUS54 KBMX 301006
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 AM CST TUE NOV 30 2010
ALC127-133-301015-
/O.CON.KBMX.TO.W.0070.000000T0000Z-101130T1015Z/
WALKER AL-WINSTON AL-
406 AM CST TUE NOV 30 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WINSTON AND
NORTH CENTRAL WALKER COUNTIES UNTIL 415 AM CST...
AT 404 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CURRY...OR 7 MILES NORTH OF JASPER...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ARLEY...LAKE SHORE...FALLS CITY...HELICON...NESMITH AND WILSON
BEND.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3393 8710 3393 8713 3392 8714 3391 8717
3391 8721 3391 8729 3394 8733 3397 8735
3401 8735 3419 8711 3394 8710 3392 8708
TIME...MOT...LOC 1006Z 228DEG 42KT 3396 8721
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 30, 3:19 AM CST, 10 minutes earlier.
Area forecast discussion, Nov 30, 3:19 AM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 319 AM CST TUE NOV 30 2010 .UPDATE...MESOSCALE UPDATE. && .DISCUSSION... AS OF 830Z...THE SEVERE WEATHER SETUP REMAINS IN PLACE FOR MOST OF CENTRAL ALABAMA THIS MORNING...AS WE ARE CONTINUING TO SEE CYCLES FROM QLCS LINES TO DISCRETE SUPERCELLS ACROSS WESTERN ALABAMA. SURFACE ANALYSIS INDICATES THAT A SECONDARY WARM FRONT WITH DEWPOINTS APPROACHING 70 DEGREES RUNS FROM MERIDIAN MS EASTWARD TO DEMOPOLIS...SOUTH SOUTHEASTWARD TO THE FLORIDA PANHANDLE. THE WARM FRONT WILL CONTINUE TO SLOWLY MOVE NORTHWARD THROUGH THE EARLY MORNING HOURS...AND WE WILL CONTINUE TO MONITOR AREAS BEHIND THE WARM FRONT FOR MORE INDIVIDUAL SUPERCELLS TO FORM. LOOKING AT THE SPECIAL 6Z SOUNDING...CAPE VALUES ARE LOW...BUT SHEAR VALUES REMAIN HIGH...WITH 0-3 KM SRH VALUES OVER 500...AND 0-6 KM BULK SHEAR VALUES WELL OVER 50 KNOTS. THE LIFTING FROM THE FRONT ALONE AND THE STRONG SHEAR WILL BE ENOUGH TO MAXIMIZE EVEN THE LOW CAPE ENVIRONMENT THAT IS CURRENTLY OVER CENTRAL ALABAMA...AND THE THREAT WILL CONTINUE ACROSS THE STATE INTO THE MORNING HOURS...CONTINUING TO THE EAST DURING THE EARLY AFTERNOON HOURS. THE MAIN THREATS AT THIS TIME CONTINUE TO BE STRONG DAMAGING WINDS UP TO 70 MPH AND ISOLATED TORNADOES ACROSS THE CENTRAL PORTION OF THE STATE...WITH A HIGHER CHANCE OF TORNADOES ACROSS THE WEST AND SOUTHWEST IN THE MOST UNSTABLE REGION BEHIND THE WARM FRONT. THE THREAT WILL ALSO EXIST FOR TRAINING SUPERCELLS TO MOVE OVER THE SAME GENERAL LOCATIONS MORE THAN ONCE ACROSS THOSE AREAS. ONCE THE FRONT CLEARS THE AREA TODAY...WE WILL EXPECT COLDER TEMPERATURES FOR WEDNESDAY...BUT NOTHING TOO UNSEASONABLE. TEMPERATURES WILL REMAIN IN THE UPPER 50S TO LOWER 60S FOR HIGHS THROUGH THE WEEKEND...WITH A CHANCE OF SHOWERS COMING INTO THE PICTURE FOR SATURDAY AND SUNDAY WITH AN APPROACHING SHORTWAVE. 56/GOGGINS && .AVIATION...06Z TAF DISCUSSION. IFR/MVFR CEILINGS THROUGH TOMORROW AS DEEP MOISTURE LIFTS NORTHWARD FROM THE GULF AHEAD OF ADVANCING STRONG STORM SYSTEM. SOME INTERMITTENT SHOWERS FOR THE NEXT COUPLE OF HOURS THEN HEAVIER SHOWERS AND THUNDERSTORMS WILL ENTER INTO WEST CENTRAL ALABAMA AND APPROACH TCL. THE COLD FRONT IS EXPECTED TO REACH WESTERN ALABAMA AROUND 11Z AND PUSH EAST OF MGM/TOI AROUND MID AFTERNOON. SOME 00Z GUIDANCE NOW SHOWS LINGERING HEAVY RAINFALL NEAR TOI THROUGH ROUGHLY 03Z. WINDS WILL SHIFT FROM SOUTHEASTERLY TO SOUTHERLY OVER THE NEXT FEW HOURS AT 10 TO 12 KTS WITH SOME GUSTS OF 20 KTS POSSIBLE OVERNIGHT. WINDS BECOMING NORTHWEST AT 10 KTS AFTER FROPA. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 30 46 23 54 / 100 30 0 0 10 ANNISTON 64 31 46 27 54 / 100 40 0 0 0 BIRMINGHAM 64 30 49 30 55 / 100 20 0 0 0 TUSCALOOSA 67 32 53 28 57 / 80 20 0 0 0 CALERA 66 31 50 30 55 / 100 20 0 0 0 AUBURN 64 30 49 25 55 / 100 60 0 0 0 MONTGOMERY 67 32 52 30 58 / 100 40 0 0 0 TROY 68 32 51 25 58 / 100 60 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 56
Hazardous weather outlook, Nov 30, 12:35 AM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 AM CST TUE NOV 30 2010 ALZ011>015-017>050-010245- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1235 PM CST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...INCLUDING A THREAT FOR SIGNIFICANT TORNADOES ARE POSSIBLE OVERNIGHT FOR AREAS GENERALLY WEST OF INTERSTATE 59. THE STORMS WILL DEVELOP ALONG AND AHEAD OF AN APPROACHING COLD FRONT IN MISSISSIPPI AND MOVE TOWARD CENTRAL ALABAMA. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WEST OF INTERSTATE 65...WITH RAIN AMOUNTS OF 1 TO 2 INCHES EXPECTED AS THE FRONT MOVES THROUGH. ISOLATED LOCATIONS MAY EXPERIENCE SOME MINOR FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH 3 PM TUESDAY... GENERALLY EAST OF A LINE FROM DEMOPOLIS TO TUSCALOOSA TO ARLEY. THE POTENTIAL EXIST FOR DAMAGING WINDS...ISOLATED TORNADOES AND POSSIBLY SOME LARGE HAIL. THE THREAT WILL DIMINISH BY AROUND 3 PM AS THE FRONT PUSHES INTO GEORGIA. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE AREAWIDE. RAIN AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED AS THE FRONT MOVES THROUGH. ISOLATED LOCATIONS MAY EXPERIENCE SOME MINOR FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BECOME NECESSARY LATE TONIGHT INTO TUESDAY.
In the hours before
Local storm report, Nov 30, 2:17 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM TSTM WND DMG 1 WSW MILLPORT 33.56N 88.09W
11/30/2010 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ALONG WELCH
ST...POSSIBLE TORNADO.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 11:44 PM CST | Tornado Warning | BMX | Lamar, Pickens | 26 min |
| Nov 30, 12:06 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 39 min |
| Nov 30, 12:43 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 47 min |
| Nov 30, 12:56 AM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
| Nov 30, 1:24 AM CST | Tornado Warning | BMX | Lamar, Pickens | 36 min |
| Nov 30, 1:42 AM CST | Areal Flood Advisory | BMX | Fayette, Marion | 3 hr |
| Nov 30, 2:09 AM CST | Areal Flood Advisory | BMX | Winston | 111 min |
| Nov 30, 2:28 AM CST | Tornado Warning | BMX | Pickens | 32 min |
| Nov 30, 2:33 AM CST | Tornado Warning | BMX | Pickens | 42 min |
| Nov 30, 2:53 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 52 min |
| Nov 30, 3:06 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 39 min |
| Nov 30, 3:38 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 52 min |
| Nov 30, 4:15 AM CST | Tornado Warning | BMX | Winston | 13 min |
| Nov 30, 4:25 AM CST | Tornado Warning | BMX | Walker | 8 min |
| Nov 30, 4:39 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 51 min |
| Nov 30, 4:43 AM CST | Tornado Warning | BMX | Greene, Pickens, Sumter | 32 min |
| Nov 30, 5:04 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 26 min |
| Nov 30, 5:32 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 43 min |
| Nov 30, 5:41 AM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 34 min |
| Nov 30, 5:44 AM CST | Tornado Warning | BMX | Walker, Winston | 46 min |
| Nov 30, 6:02 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 28 min |
| Nov 30, 6:18 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Tuscaloosa, Walker | 42 min |
| Nov 30, 6:55 AM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby, Tuscaloosa | 50 min |
| Nov 30, 7:41 AM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby, Talladega | 49 min |
| Nov 30, 7:59 AM CST | Tornado Warning | BMX | Bibb, Chilton, Perry, Shelby | 46 min |
| Nov 30, 8:04 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 41 min |
| Nov 30, 8:24 AM CST | Tornado Warning | BMX | Dallas | 36 min |
| Nov 30, 8:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Etowah, St. Clair, Shelby and 1 more | 48 min |
| Nov 30, 8:42 AM CST | Tornado Warning | BMX | Shelby | 15 min |
| Nov 30, 8:49 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 41 min |
| Nov 30, 8:54 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 51 min |
| Nov 30, 9:13 AM CST | Tornado Warning | BMX | Autauga, Chilton | 20 min |
| Nov 30, 9:16 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Etowah, St. Clair, Talladega | 44 min |
| Nov 30, 9:29 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Dallas, Elmore, Lowndes | 46 min |
| Nov 30, 9:35 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 25 min |
| Nov 30, 9:45 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph, Talladega | 45 min |
| Nov 30, 9:45 AM CST | Tornado Warning | BMX | Chilton, Coosa | 30 min |
| Nov 30, 10:00 AM CST | Severe Thunderstorm Warning | BMX | Cherokee | 30 min |
| Nov 30, 10:08 AM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Lowndes, Montgomery, Tallapoosa | 52 min |
| Nov 30, 10:13 AM CST | Tornado Warning | BMX | Clay | 32 min |
| Nov 30, 10:20 AM CST | Tornado Warning | BMX | Elmore | 25 min |
| Nov 30, 10:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph | 63 min |
| Nov 30, 10:42 AM CST | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 20 min |
| Nov 30, 10:54 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Elmore, Lee, Tallapoosa | 51 min |
| Nov 30, 11:28 AM CST | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 32 min |
| Nov 30, 11:46 AM CST | Severe Thunderstorm Warning | BMX | Chambers | 29 min |
| Nov 30, 11:57 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 48 min |
| Nov 30, 12:16 PM CST | Tornado Warning | BMX | Bullock, Pike | 44 min |
| Nov 30, 12:37 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 38 min |
| Nov 30, 1:16 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 14 min |
| Nov 30, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Russell | 46 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.